MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ DULEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ DULEX; SURGICAL MESH
Catalog Number 0120301
Medical Device Problem Codes Material Disintegration (1177); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 07/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Contact alleges, about 17 years post-implant of the dulex mesh the patient experienced discomfort, mesh disintegration, obstruction and abdominal pain.Based on the information available at this time, no conclusions can be made.Adhesion formation is a known inherent risk of surgery and is listed as a possible complication in the adverse reactions section of the instructions for use (ifu) supplied with the device.
 
Event or Problem Description
As reported, during an incisional hernia repair procedure on (b)(6) 2004, the patient was implanted with a bard/davol dulex mesh.It was reported, about 6 years later in 2010 the patient underwent additional surgery to remove abdominal wall scarring.As reported on (b)(6) 2021, the patient experienced excruciating pain and presented to the hospital emergency room.As reported, a ct scan was performed and identified 2 bowel blockages and a twisted area of bowel.It was reported the surgeon would not perform any surgical procedure and administered a ¿dye¿ to temporarily resolve the blockages and twisted bowel.As reported, the patient has continued with significant abdominal bloating/swelling, and the patient¿s abdomen is hard to the touch and painful.As reported the patient has tried multiple remedies such as gas-x, mint tea, multiple doctor visits with no relief.Contact reports the patient experienced health issues related to the ¿mesh disintegrating and allows intestines to grow into the mesh.¿ per the contact, the mesh has ¿welded itself against the bowels and skin causing trouble eating and bloating.¿ it is reported that the patient is waiting for surgery in the near future.

Brand Name
MESH ¿ DULEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BRIDGER BIOMED, INC. -3031159
2430 north 7th avenue
bozeman 59715
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14141672
Report Number1213643-2022-00162
Device Sequence Number15016144
Product Code FTL
UDI-Device Identifier00801741011894
UDI-Public(01)00801741011894
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K003917
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Reporter Type Manufacturer
Report Source Other,Consumer,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0120301
Device Lot Number41AOBR13
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Initial Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale